Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2010, 5:36 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2010, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 10, 2010, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:54 PM CDT | HAIL 1.75 | 14 E Wellfleet, NE | THE PUBLIC REPORTED HAIL RANGING IN SIZE FROM MARBLES TO GOLF BALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WUUS53 KLBF 102236
SVRLBF
NEC063-111-102315-
/O.NEW.KLBF.SV.W.0232.100710T2236Z-100710T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT SAT JUL 10 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 615 PM CDT
* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WELLFLEET...OR 10 MILES NORTHWEST OF CURTIS...AND
MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4080 10081 4111 10024 4109 10023 4105 10023
4104 10021 4070 10020 4065 10064
TIME...MOT...LOC 2237Z 251DEG 39KT 4075 10057
WIND...HAIL 60MPH 1.50IN
$$
133 follow-up statements
198
WWUS53 KLBF 102258
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT SAT JUL 10 2010
NEC063-111-102315-
/O.CON.KLBF.SV.W.0232.000000T0000Z-100710T2315Z/
LINCOLN NE-FRONTIER NE-
558 PM CDT SAT JUL 10 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 615 PM CDT...
AT 554 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
GOLF BALL SIZE HAIL AROUND 15 MILES EAST OF WELLFLEET. THIS STORM
WAS LOCATED 9 MILES NORTH OF MOOREFIELD...OR 15 MILES NORTHEAST OF
CURTIS...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4084 10073 4111 10024 4105 10023 4104 10021
4070 10020 4066 10053
TIME...MOT...LOC 2258Z 251DEG 39KT 4082 10028
WIND...HAIL <50MPH 1.75IN
$$
13352
WWUS53 KLBF 102307
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT SAT JUL 10 2010
NEC063-102317-
/O.CAN.KLBF.SV.W.0232.000000T0000Z-100710T2315Z/
FRONTIER NE-
607 PM CDT SAT JUL 10 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRONTIER COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4070 10040 4092 10047 4111 10024 4105 10023
4104 10021 4070 10020
TIME...MOT...LOC 2307Z 261DEG 37KT 4085 10021
$$
NEC111-102315-
/O.CON.KLBF.SV.W.0232.000000T0000Z-100710T2315Z/
LINCOLN NE-
607 PM CDT SAT JUL 10 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN COUNTY UNTIL 615 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHWEST OF GOTHENBURG...OR 20 MILES NORTHEAST OF CURTIS...
MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4070 10040 4092 10047 4111 10024 4105 10023
4104 10021 4070 10020
TIME...MOT...LOC 2307Z 261DEG 37KT 4085 10021
WIND...HAIL 60MPH 1.50IN
$$
13493
WWUS53 KLBF 102316
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT SAT JUL 10 2010
NEC111-102325-
/O.EXP.KLBF.SV.W.0232.000000T0000Z-100710T2315Z/
LINCOLN NE-
616 PM CDT SAT JUL 10 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE BEHIND
THIS THUNDERSTORM IN EAST CENTRAL
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4070 10040 4092 10047 4111 10024 4105 10023
4104 10021 4070 10020
TIME...MOT...LOC 2307Z 261DEG 37KT 4085 10021
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:12 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 3:12 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SAT JUL 10 2010 .DISCUSSION... DEWPOINTS IN THE MID AND UPPER 60S AHEAD OF A GOOD UPR LEVEL WAVE PUSHING INTO THE PANHANDLE WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TONIGHT. BEST MLCAPES...AROUND 1500 J/KG...POOL TO THE EAST OF A LINE FROM MERRIMAN TO IMPERIAL THIS AFTERNOON AND TRANSITIONING EAST AHEAD OF THE SFC TROF TONIGHT. BULK SHEAR OF AROUND 35KTS WILL AID IN BRINGING SOME OF THESE STORMS INTO SEVERE RANGE. BEFORE SUNSET...EXPECT THE STORMS TO MAINLY BE A LARGE HAIL AND WIND THREAT. HOWEVER AFTER SUNSET...LOW LEVEL JET SHOULD FEED THE STORMS WHICH MAY DEVELOP INTO AN MCS. ONE MODEL DEVELOPS THIS MCS ACROSS THE SOUTHERN HALF OF THE CWA WHILE ANOTHER DEVELOPS AN MCS LATE ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MOVES IT SOUTHEASTWARD. SUNDAY...NORTHERLY WINDS WILL USHER IN SLIGHTLY COOLER TEMPERATURES...ESPECIALLY ACROSS NORTHERN NEBRASKA WHERE HIGHS WILL ONLY MAKE IT INTO THE LOWER 80S. THE TEMPERATURES WILL NOT KEEP SHOWERS AND THUNDERSTORMS FROM DEVELOPING THOUGH. THROUGH THE AFTERNOON A FRONTAL BOUNDARY SLIDES FROM NORTHWEST TO SOUTHEAST. CAPES ARE ONLY MINIMAL SO REALLY DOUBT STORMS WILL BECOME SEVERE. MONDAY...HIGH PRESSURE MOVES OFF TO THE EAST WITH MOISTURE RETURNING TO THE AREA. THE BEST INSTABILITY WILL POOL OVER THE PANHANDLE BY AFTERNOON SUPPORTING SHOWERS AND THUNDERSTORMS ONCE AGAIN. .EXTENDED.... DURING THE MIDDLE OF THE UPCOMING WEEK THE NEXT SYSTEM WILL DROP OUT OF THE HIGH LATTITUDES INTO THE CENTRAL CANADIAN PRAIRIES. SFC LOW AHEAD OF THIS SYSTEM SHOULD TRAVERSE THE PLAINS JUST NORTH OF NEB AND FORCE A FRONT THROUGH THE CWA WEDNESDAY AFTERNOON/EVENING. AS EXPECTED SOME DIFFERENCES IN TIMING WITH UPPER MASS FIELDS AND ARRIVAL TIME OF FRONT INTO CWA. AS SUCH DID LEAN TOWARD HPC GUIDANCE AND SMALL CHANCE POPS BUT BELIEVE A SLOWER SOLN RATHER THAN FASTER IS THE WAY TO GO ATTM. WITH LARGE RIDGE IN PLACE OVER THE SOUTHERN PLAINS...FRONT MAY NOT MAKE MUCH PROGRESS PAST SOUTHERN NEB BORDER...BUT THIS WILL ALSO DEPEND ON STRENGTH OF CONVECTION. WILL LEAVE A SMALL THREAT OF CONVECTION IN FORECAST ACROSS SOUTHERN CWA INTO THURSDAY EVENING WITH MOISTURE MOST LIKELY TO POOL NEAR THIS BOUNDARY. WESTERN RIDGE SHOULD THEN BEGIN TO BUILD INTO CENTRAL PLAINS BY LATE WEEK AND THE FRONT SHOULD QUICKLY LIFT NORTHWARD INTO DAKOTAS AND INCREASING MID LEVEL TEMPS SHOULD BEGIN TO CREATE A MORE EFFECTIVE CAP TO CONVECTION ACROSS THE HIGH PLAINS. TEMPS LOOK NEAR SEASONAL THOUGH MUCH OF EXTENDED WITH A SHARPER WARMING TREND EXPECTED TO DEVELOP BY LATE WEEK INTO THE WEEKEND AS THE UPPER RIDGE EXPANDS OUT OF THE SOUTHWEST CONUS AND BUILDS OVERHEAD. && .AVIATION... EXPECTING CONVECTION TO INCREASE ACROSS WESTERN NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. VFR CONDITIONS WILL PRIMARILY BE IN PLACE...HOWEVER MVFR/NEAR IFR CONDITIONS COULD BE FOUND NEAR THE THUNDERSTORMS. THE LOWERED FLIGHT CONDITIONS WILL MAINLY BE FROM RESTRICTIONS TO VSBY IN THE FORM OF HEAVY RAINFALL...GUSTY WINDS...AND POSSIBLY HAIL. CHANCES ARE FAIR THAT BOTH THE KLBF AND KVTN TERMINALS WILL BE IN THE VCNTY OF THESE STRONGER STORMS IN THE 23Z TO 04Z TIME FRAME. THESE STRONGER STORMS SHOULD BE AVOIDED BY AIRCRAFT AS WELL AS THE LESS INTENSE STORMS ACROSS FAR WESTERN NEBRSKA DUE TO THE THREAT OF DOWNBURST WINDS. QUIETER VFR CONDITIONS SHOULD PREVAIL WITH THE PASSAGE OF THESE STORMS INTO MID DAY SUNDAY. .AVIATION... && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. &&
Hazardous weather outlook, Jul 10, 2:44 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT SAT JUL 10 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-111945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 244 PM CDT SAT JUL 10 2010 /144 PM MDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORM COVERAGE SHOULD INCREASE ACROSS WESTERN NEBRASKA THROUGH THE EARLY EVENING HOURS...WITH THESE STORMS SPREADING EASTWARD ACROSS NORTH CENTRAL NEBRASKA THROUGH MIDNIGHT. FAVORABLE WIND SHEAR PROFILES AND MODERATE INSTABILITY WILL ALLOW FOR SEVERE THUNDERSTORM THUNDERSTORM DEVELOPMENT AS WELL. LARGE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INSTABILITY WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA AGAIN SUNDAY AFTERNOON. THEN...A FRONT PRESSING SOUTHWARD ACROSS NEBRASKA WILL FOCUS THE LIFT FOR A CONVECTIVE SYSTEM TO DEVELOP AND TRACK ACROSS NEBRASKA. THIS WILL BRING POTENTIAL FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL AND SOUTHWEST NEBRASKA. THE ACTIVE PATTERN WILL CONTINUE MONDAY AFTERNOON AND EVENING AS THE FRONT CONTINUES OVER THE AREA...AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jul 10, 4:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST E HAMLET 40.38N 101.24W
07/10/2010 E60 MPH HAYES NE PUBLIC
THE PUBLIC ESTIMATED THAT THUNDERSTORM WINDS WERE IN
EXCESS OF 60 MPH CAUSING SOME LIGHT DAMAGE TO THE ROOF OF
A BARN.
&&
SJACOBSLocal storm report, Jul 10, 4:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL HAMLET 40.38N 101.24W
07/10/2010 M1.25 INCH HAYES NE PUBLIC
THE PUBLIC REPORTED HALF DOLLAR SIZE HAIL WITH WIND IN
EXCESS OF 60 MPH.
&&
SJACOBSLocal storm report, Jul 10, 5:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 10 E HAYES CENTER 40.51N 100.83W
07/10/2010 M1.00 INCH HAYES NE PUBLIC
HAIL WAS REPORTED UP TO THE SIZE OF QUARTERS WITH VERY
HEAVY RAIN AND STRONG WINDS.
&&
SJACOBSLocal storm report, Jul 10, 5:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 13 E HAYES CENTER 40.51N 100.77W
07/10/2010 M1.50 INCH FRONTIER NE PUBLIC
&&
SJACOBSLocal storm report, Jul 10, 5:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 7 SW MAYWOOD 40.59N 100.72W
07/10/2010 M1.50 INCH FRONTIER NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 51 min |
| Jul 10, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 42 min |
| Jul 10, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 10, 6:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Jul 10, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.